MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2NM TORQUE LIMITING HANDLE - QK COUPLING; SURGICAL INSTRUMENT HANDLE, TORQUE-LIMITING

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2NM TORQUE LIMITING HANDLE - QK COUPLING; SURGICAL INSTRUMENT HANDLE, TORQUE-LIMITING
Model Number 03.614.035
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Initial reporter is a j&j employee.The subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Report was initially submitted on (b)(6) 2022; advised by fda on (b)(6) 2022 after hours to resubmit medwatch.Medwatch report is being resubmitted on may 23, 2022.
 
Event or Problem Description
It was reported that on an unknown date, during evaluation at service and repair, it was observed that the 2nm torque limiting handle - qk coupling device failed torque test.There was no procedure nor patient involvement reported.No additional information was provided.This complaint involves one device.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6 service and repair evaluation: the customer reported the 2nm torque limiting handle - qk coupling failed torque test.The repair technician reported device failed torque testing and was out of calibration.The minimum torque peak attained during evaluation was 2.013 nm which is out of the specified limit 2.05 nm-2.45 nm for the part.Torque test low is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is failed low torque.The item will be forwarded to customer quality.The evaluation was confirmed.H4 device history part #: 03.614.035.Synthes lot #: 6607687.Supplier lot #: n/a.Release to warehouse date: 23 may 2011.Manufactured by: avalign technologies-nemcomed.Supplier: n/a.No ncr's generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2NM TORQUE LIMITING HANDLE - QK COUPLING
Common Device Name
SURGICAL INSTRUMENT HANDLE, TORQUE-LIMITING
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14468620
Report Number2939274-2022-01844
Device Sequence Number4504343
Product Code LXH
UDI-Device Identifier10705034715032
UDI-Public10705034715032
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.614.035
Device Catalogue Number03.614.035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2022
Supplement Date Received by Manufacturer06/03/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown